Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 248, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2018, 4:24 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2018, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 16, 2018, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:00 PM CDT | TSTM WND GST 60 | 2 S Copan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS54 KTSA 162124
SVRTSA
OKC113-147-162215-
/O.NEW.KTSA.SV.W.0248.180816T2124Z-180816T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
424 PM CDT THU AUG 16 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
Northwestern Washington County in northeastern Oklahoma...
* Until 515 PM CDT.
* At 424 PM CDT, a severe thunderstorm was located 5 miles northwest
of Bartlesville Municipal Airport, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Dewey...
Copan... Osage Hills State Park...
Bartlesville Municipal Airport... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9581 3668 9601 3676 9623 3700 9615
TIME...MOT...LOC 2124Z 199DEG 22KT 3680 9610
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
349 WWUS54 KTSA 162204 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 504 PM CDT THU AUG 16 2018 OKC113-147-162215- /O.CON.KTSA.SV.W.0248.000000T0000Z-180816T2215Z/ Osage OK-Washington OK- 504 PM CDT THU AUG 16 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES... At 504 PM CDT, a severe thunderstorm was located over Hulah, moving northeast at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Copan... Hulah... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3680 9594 3688 9619 3700 9615 3700 9581 TIME...MOT...LOC 2204Z 205DEG 40KT 3693 9604 HAIL...0.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:44 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 16, 3:44 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
344 PM CDT Thu Aug 16 2018
.DISCUSSION...
Convective potential/severity and the heat are the main concerns
in the short term. Forecast challenges continue tonight thru the
weekend in an active pattern. Quieter weather is expected next
week.
An MCV, formed from convection last night on the high Plains, is
currently advancing east over north central Oklahoma. Ahead of
this feature, a couple of surface boundaries are noted. The
boundary that entered our area yesterday has retreated north into
southeast KS, while another subtle boundary, noted by moisture
pooling and very high heat indices to its south, lies near the
highway 412 corridor. Storms have developed along the southern
boundary and ahead of the MCV. Given very high instability, some
severe hail/wind storms are expected. Our area remains displaced
to the south of the stronger flow aloft south of an upper low
over Nebraska/Iowa, which will probably limit the overall severe
threat. Storms in advance of the MCV should continue east
northeast this afternoon and into the evening across NE OK and
eventually into NW AR. Other storms will fire to our north across
eastern KS/MO tonight as warm advection increases with the LLJ to
the north of the southeast KS front. These storms are expected to
eventually work their way southeast toward northern AR late
tonight into Friday as the upper flow gradually veers to the
northwest on the back side of the upper low to the north.
Storm potential will continue Friday and Friday night, focused
mainly on another cold front which will be dropping down into the
region. We should see a relative lull in the action by Saturday
afternoon as this boundary moves to our south.
The next system in the southern stream will move across the
central part of the country Sunday and Monday, and will bring yet
another round of showers and storms, along with locally heavy
rainfall, to the region. A cold front will slide thru the region
on Monday, with rain chances coming to an end by Monday night as
the humidity gets shoved out of our area. Looks like another
front slides thru Tuesday night as well, though this one will
likely slide thru dry. Several days of below average temps and dry
weather are expected next week, as an amplified upper pattern
develops with troughing over the eastern CONUS.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 92 71 91 / 30 40 30 10
FSM 75 91 74 90 / 50 50 50 30
MLC 75 93 72 90 / 40 40 50 30
BVO 71 90 67 90 / 50 30 20 10
FYV 72 87 67 87 / 60 50 40 10
BYV 72 86 68 88 / 70 60 40 10
MKO 74 91 72 89 / 40 50 40 20
MIO 71 88 68 89 / 70 50 20 10
F10 73 92 71 89 / 30 40 40 20
HHW 76 94 73 93 / 20 30 40 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053>057-
059>062-064>068-070>076.
AR...Heat Advisory until 7 PM CDT this evening for ARZ019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Aug 16, 1:29 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
129 PM CDT Thu Aug 16 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
129 PM CDT Thu Aug 16 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly northeast Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Late afternoon.
HEAVY RAINFALL.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Late afternoon.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Most of Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing
DISCUSSION...
Scattered thunderstorms have developed to the west of the area this
afternoon.
This activity, along with additional development will likely move
into parts of eastern Oklahoma, and possibly northwest Arkansas
this evening. Forecast instability and wind shear are sufficient
to support some severe storms, with damaging winds gusts and
locally heavy rainfall being the main threats. Uncertainty remains
as to how far east the severe weather risk will translate during
the evening and overnight hours, so stay aware of the latest
updates.
Afternoon temperatures into the lower to mid 90s along with high
humidity will result in heat index values between 100-110 degrees
across much of eastern Oklahoma and west central Arkansas. A heat
advisory is in effect until 7 pm for most of eastern Oklahoma, and
west central Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Several rounds of showers and thunderstorms will be possible
Friday, and again later in the weekend and into the early part of
the next work week as a series of storm systems affect eastern
Oklahoma and western Arkansas. The best chance of thunderstorms
will be on Sunday into Sunday night as a strong cold front and
associated upper level storm system move through the region.
Drier and cooler weather is expected by Tuesday and Wednesday as
high pressure builds into the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 16, 2:25 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
225 PM CDT THU AUG 16 2018
OKZ059-060-064-162000-
Tulsa OK-Pawnee OK-Creek OK-
225 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, strong thunderstorms were located near Keystone State
Park and 4 miles northwest of Jenks Riverside Airport. Movement was
east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Sand Springs...
Bixby... Jenks...
Mannford... Westport...
Keystone State Park... Jenks Riverside Airport...
Gray...
This includes Interstate 44 between mile markers 213 and 230.
LAT...LON 3625 9636 3623 9633 3623 9625 3621 9624
3620 9624 3617 9627 3616 9627 3616 9600
3618 9600 3614 9582 3600 9587 3604 9629
3625 9638
TIME...MOT...LOC 1925Z 279DEG 29KT 3614 9626 3607 9606Special weather statement, Aug 16, 2:28 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 228 PM CDT THU AUG 16 2018 OKZ054-059-060-064-162000- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 228 PM CDT THU AUG 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTH CENTRAL CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 300 PM CDT... At 228 PM CDT, a strong thunderstorm was located over Westport, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Sand Springs... Mannford... Westport... Keystone State Park... Walnut Creek State Park... LAT...LON 3609 9639 3626 9643 3638 9608 3615 9603 TIME...MOT...LOC 1928Z 256DEG 15KT 3620 9632
Special weather statement, Aug 16, 2:54 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
254 PM CDT THU AUG 16 2018
OKZ054-059-060-064-162030-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
254 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHERN
CREEK...SOUTHERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 330 PM
CDT...
At 254 PM CDT, strong thunderstorms were located along a line
extending from near Glencoe to 5 miles northeast of Keystone State
Park. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Sand Springs...
Mannford... Jennings...
Westport... Osage...
Hallett... Terlton...
Maramec... Keystone State Park...
Walnut Creek State Park... Gray...
This includes Interstate 44 between mile markers 213 and 218.
LAT...LON 3628 9600 3601 9604 3612 9662 3616 9662
3616 9682 3624 9682 3625 9684 3625 9692
3632 9693
TIME...MOT...LOC 1954Z 271DEG 15KT 3621 9690 3619 9620Local storm report, Aug 16, 4:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG SAND SPRINGS 36.14N 96.11W
08/16/2018 TULSA OK BROADCAST MEDIA
AWNING BLOWN OFF BUILDING, TREE LIMBS DOWN NEAR HIGHWAY
412 AND MAIN. VIA MEDIA VIDEO.
&&
SCOBBLocal storm report, Aug 16, 4:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 SW TULSA 36.08N 95.99W
08/16/2018 TULSA OK PUBLIC
LARGE TREE BLOWN DOWN ON VEHICLE NEAR 41ST AND UNION. VIA
SOCIAL MEDIA.
&&
SCOBBLocal storm report, Aug 16, 4:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 5 SW TULSA 36.08N 95.99W
08/16/2018 E60.00 MPH TULSA OK CO-OP OBSERVER
ESTIMATED 60 MPH GUSTS AND PEA HAIL NEAR 33RD WEST AVE
AND W. 42ND STREET EAST OF BERRYHILL
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:55 AM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more | 15 hr |
| Aug 16, 2:00 PM CDT | Special Weather Statement | TSA | Pawnee | 30 min |
| Aug 16, 2:16 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Aug 16, 2:25 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 16, 2:28 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Aug 16, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 60 min |
| Aug 16, 2:54 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Aug 16, 3:08 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 52 min |
| Aug 16, 3:28 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Aug 16, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Aug 16, 3:53 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 4 hr |
| Aug 16, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 63 min |
| Aug 16, 4:40 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Aug 16, 4:41 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 34 min |
| Aug 16, 4:45 PM CDT | Flash Flood Warning | TSA | Creek, Okmulgee, Tulsa | 4 hr |
| Aug 16, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 39 min |
| Aug 16, 4:57 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Aug 16, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 48 min |
| Aug 16, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 43 min |
| Aug 16, 5:45 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Aug 16, 5:47 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| Aug 16, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 32 min |
| Aug 16, 5:53 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| Aug 16, 6:05 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| Aug 16, 6:20 PM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee | 55 min |
| Aug 16, 6:27 PM CDT | Special Weather Statement | TSA | McIntosh | 33 min |
| Aug 16, 6:46 PM CDT | Special Weather Statement | TSA | Haskell | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.